Alert archive / North Carolina / Red Flag Warnings in 2007
Red Flag Warning 1, NWS Raleigh, NC
NWS Raleigh, NC issued this red flag warning at Feb 22, 2007, 2:35 PM EST for 31 counties in North Carolina. It was in force for 9 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 22, 2007, 2:35 PM EST (19:35 UTC)
- Expired
- Feb 23, 2007, 12:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Raleigh, NC
All 31 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 22, 2:45 PM EST | NON-TSTM WND DMG | Winston-Salem, NC | SEVERAL TREES AND POWER LINES DOWN THROUGHOUT THE COUNTY |
| Feb 22, 3:30 PM EST | NON-TSTM WND DMG | 6 E Greensboro, NC | TREE DOWN NEAR I-85 AND MOUNT HOPE CHURCH RD IN EASTERN GUILFORD COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KRAH 221935 RFWRAH RED FLAG WARNING NATIONAL WEATHER SERVICE RALEIGH NC 235 PM EST THU FEB 22 2007 ...RED FLAG WARNING IS IN EFFECT THROUGH 1200 AM FRIDAY... .A STRONG DRY COLD FRONT WILL MOVE OFFSHORE THIS EVENING. STRONG SUBSIDENCE DRYING AND WARMING BEHIND THE FRONT WILL CREATE VERY WINDY... DRY AND WARM CONDITIONS THROUGH THE LATE AFTERNOON AND EVENING. COOLING WILL BEING MID TO LATE EVENING AND THE WINDS WILL GRADUALLY DIMINISH LATE TONIGHT. NCZ007>011-021>028-038>043-073>078-083>086-088-089-230345- /O.NEW.KRAH.FW.W.0001.070222T1935Z-070223T0500Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 235 PM EST THU FEB 22 2007 ...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. STRONG GUSTY WINDS OF 20 TO 30 MPH WITH GUSTS TO BETWEEN 40 AND 50 MPH ARE EXPECTED THIS AFTERNOON AND EVENING. MINIMUM RELATIVE HUMIDITIES WILL DIP TO BETWEEN 10 AND 15 PERCENT OVER THE NORTHWEST PIEDMONT... AND 15 TO 20 PERCENT ELSEWHERE. AFTERNOON TEMPERATURES IN THE LOWER TO MID 70S WILL SLOWLY COOL THROUGH THE 60S THROUGH MID EVENING. THESE VERY DRY WEATHER CONDITIONS WILL CONTINUE TO DRY THE FINE FUEL MOISTURE LEVELS THROUGH THE EVENING. CONDITIONS ARE FAVORABLE FOR ADVERSE FIRE BEHAVIOR... AND A RED FLAG WARNING HAS BEEN ISSUED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING AND ARE EXPECTED TO CONTINUE. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BADGETT
2 follow-up statements
000 WWUS82 KRAH 230345 RFWRAH RED FLAG WARNING NATIONAL WEATHER SERVICE RALEIGH NC 1045 PM EST THU FEB 22 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-230500- /O.CON.KRAH.FW.W.0001.000000T0000Z-070223T0500Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1045 PM EST THU FEB 22 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ALTHOUGH THE STRONGER WINDS HAVE DIMINISHED THIS EVENING BEHIND THE RECENT COLD FRONT PASSAGE...SUSTAINED WINDS OF 15 TO 20 MPH AND GUSTS UP TO 30 MPH WILL REMAIN POSSIBLE THROUGH MIDNIGHT. THESE WINDS...COMBINED WITH LOW RELATIVE HUMIDITY VALUES...WILL CONTINUE TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING AND ARE EXPECTED TO CONTINUE. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 21
000 WWUS82 KRAH 230504 RFWRAH RED FLAG WARNING NATIONAL WEATHER SERVICE RALEIGH NC 1204 AM EST FRI FEB 23 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-230615- /O.EXP.KRAH.FW.W.0001.000000T0000Z-070223T0500Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1204 AM EST FRI FEB 23 2007 ...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT EST TONIGHT... THE RED FLAG WARNING WILL EXPIRE AT MIDNIGHT EST TONIGHT. WINDS HAVE DIMINISHED THIS EVENING AS RELATIVE HUMIDITIES RISE. STAY TUNE TO THE LATEST FORECAST AS RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 25 PERCENT LATER TODAY. WINDS WILL NOT BE QUITE AS STRONG AS YESTERDAY...BUT ARE STILL EXPECTED TO GUST AT TIMES AS HIGH AS 30 MPH. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this red flag warning went out at Feb 22, 11:09 AM EST, 3 hours 26 minutes earlier.
Area forecast discussion, Feb 22, 11:09 AM EST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1109 AM EST THU FEB 22 2007 .SYNOPSIS... A STRONG DRY COLD FRONT WILL MOVE EAST ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON. WINDS WILL BE INCREASING THROUGH THE DAY AS STRONG WINDS ALOFT UPSTREAM MIX DOWN TO THE SURFACE... ESPECIALLY OVER THE NORTHWEST PIEDMONT. A WIND ADVISORY WILL BE ISSUED FOR THE NORTHWEST PIEDMONT INCLUDING FORSYTH... GUILFORD... DAVIDSON... RANDOLPH... AND ALAMANCE... VALID THROUGH MIDNIGHT TONIGHT. && .SHORT TERM /REST OF TODAY/... STRONG AND GUSTY WINDS... ASSOCIATED WITH A COLD FRONTAL PASSAGE THIS AFTERNOON... WILL BE THE PROBLEM OF THE AFTERNOON AND INTO THE NIGHT. THE STRONG COLD FRONT WAS APPROACHING NORTHWEST NORTH CAROLINA LATE THIS MORNING. THE FRONT WILL MOVE ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON. STRONG WINDS NOTED IN EXCESS OF 50 KNOTS AT H85 OVER THE OHIO VALLEY EXTENDING SE INTO THE NORTHERN NORTH CAROLINA MOUNTAINS LATE MORNING... WILL LIKELY OVERSPREAD THE NORTHWEST PIEDMONT THIS AFTERNOON. DURING MAXIMUM HEATING... SOME OF THE STRONGER WINDS WILL MIX DOWN TO THE SURFACE... ESPECIALLY OVER THE MORE ELEVATED PIEDMONT ZONES IN THE PIEDMONT TRIAD REGION INCLUDING WINSTON-SALEM... GREENSBORO... HIGH POINT... LEXINGTON... AND BURLINGTON. SUSTAINED WINDS OF 20 TO 30 MPH... WITH GUSTS TO BETWEEN 45 AND 50 MPH POSSIBLE THERE. THESE STRONG GUSTY WINDS MAY LAST WELL AFTER SUNSET WITH THE STRONG CAA EXPECTED THROUGH AT LEAST MIDNIGHT. EAST AND SOUTH OF THE NORTHWEST PIEDMONT... THE WINDS WILL BECOME STRONG AND GUSTY THIS AFTERNOON. THEY SHOULD REMAIN BELOW THE WIND ADVISORY THRESHOLD OF GUSTS TO 46 MPH OR GREATER. FOR NOW... WILL CARRY WIND GUSTS TO NEAR 40 MPH OVER THESE AREAS INCLUDING RDU... FAY... RWI... RZZ... AND GSB. THE SURFACE TEMPS SHOULD ALSO SOAR TO NEAR RECORD LEVELS ALONG AND AHEAD OF THE FRONT. EXPECT HIGHS TO REACH OR EXCEED 70 AT MANY LOCATIONS... POSSIBLY 75 OVER THE SANDHILLS. && .CLIMATE... RECORD HIGHS FOR FEBRUARY 22 RDU... 71 (1955). GSO... 73 (1930). && .FIRE WEATHER... RELATIVE HUMIDITY VALUES WILL DIP TO AROUND 25 PERCENT NW THIS AFTERNOON... AND 25-35 PERCENT ELSEWHERE. NO RED FLAG WARNING IS EXPECTED AT THIS TIME DUE TO ONLY MARGINALLY DRY FUELS AND EXPECTED MARGINALLY LOW RELATIVE HUMIDITY VALUES. ONLY SLOW RELATIVE HUMIDITY RECOVERY EXPECTED TONIGHT AS THE SURFACE WINDS STAY UP. VERY DRY RELATIVE HUMIDITIES EXPECTED FRIDAY (15-20) PERCENT... BUT WINDS WILL DECREASE BELOW RED FLAG CRITERIA. && .PREV DISCUSSION... /ISSUED 630 AM EST THU FEB 22 2007/ SHORT TERM /REST OF TODAY/... QUICK UPDATE TO ISSUE DENSE FOG ADVISORY FOR NORTHERN PIEDMONT AND COASTAL PLAIN. MOISTURE POOLING ALONG A WEAK STATIONARY FRONT AND LIGHT WINDS HAS SET THE STAGE FOR WIDESPREAD DENSE FOG OVER THE NORTHERN CWA. VISIBILITIES WILL IMPROVE AROUND 9AM OR SO AS MIXING BEGINS AND WESTERLY WINDS INCREASE. ALL UPDATED PRODUCTS HAVE ALREADY BEEN SENT. PREV DISCUSSION... /ISSUED 321 AM EST THU FEB 22 2007/ SHORT TERM /TODAY THROUGH SATURDAY/... A WEAK SFC LOW CONTINUES TO MEANDER OVER THE NORTHERN PIEDMONT EARLY THIS MORNING. THIS LOW IS ANCHORED ON AN ILL DEFINED STATIONARY FRONT DRAPED ACROSS NC. SHWR AND TSTM ACTIVITY THAT HAS OCCURRED FROM ROXBORO TO ROCKY MOUNT IS DIMINISHING AND MOVING OUT OF THE AREA AS A WEAK SHORTWAVE PASSES THROUGH. NO FURTHER DEVELOPMENT EXPECTED UPSTREAM SO NO POPS MENTIONED THIS MORNING. AREAS OF PATCHY DENSE FOG AND LOW STRATUS WILL PERSIST UNTIL A FEW HOURS AFTER SUNRISE DUE TO MOISTURE POOLING ALONG THE FRONT. WILL CONTINUE TO MONITOR OBSERVATIONS FOR THE POSSIBILITY OF A DENSE FOG ADVISORY. A MUCH STRONGER FRONT...ANALYZED FROM LAKE MICHIGAN TO NE ARKANSAS... WILL RAPIDLY TRANSLATE EAST INTO THE AREA TODAY AS A CLIPPER SHORTWAVE MOVES FROM THE GREAT LAKES INTO THE MID ATLANTIC. WINDS BECOME BREEZY TO WINDY BEHIND THE FRONT THIS AFTERNOON. THERE ARE TWO REASONS FOR THIS. THE FIRST IS A TIGHTENING PRESSURE GRADIENT THIS AFTERNOON AS SFC LOW PRESSURE DEEPENS OFF THE NJ COAST. THE SECOND IS STRONG WESTERLY TO NORTHWESTERLY UPPER FLOW ASSOCIATED WITH THE SHORTWAVE ENERGY. MODEL FORECAST SOUNDINGS SHOW A DRY ADIABATIC PROFILE UP TO NEAR 750MB. WINDS THROUGHOUT MOST OF THE LAYER ARE AROUND 40 KTS...WITH 45-50 KTS AT THE VERY TOP OF THE MIXED LAYER. IN ADDITION...WINDS JUST 1500 FT ABOVE THE SFC STRENGTHEN TO 30-35 KTS BY MID AFTERNOON. THEREFORE...SUSTAINED WINDS NEAR 25 MPH WITH FREQUENT GUSTS TO 40 MPH ARE EXPECTED THIS AFTERNOON. THESE VALUES ARE SLIGHTLY BELOW WIND ADVISORY CRITERIA (SUSTAINED 25/GUSTS 45)...HOWEVER WILL REISSUE A SPECIAL WEATHER STATEMENT TO HIGHLIGHT THE EXPECTED CONDITIONS. ASIDE FROM THE WINDY WEATHER...TODAY WILL BE QUITE WARM. STRONG DOWNSLOPE FLOW ALONG WITH THICKNESSES 30-35M ABOVE CLIMO THROUGH MIDDAY SHOULD PRODUCE HIGHS IN THE UPPER 60S TO LOWER 70S. COLD AIR ADVECTION DOES NOT KICK IN UNTIL VERY LATE THIS AFTERNOON. COLD AIR ADVECTION TO DOMINATE TONIGHT. THIS SHOULD KEEP THE BOUNDARY LAYER MIXED WITH BREEZY CONDITIONS CONTINUING FOR MOST OF THE NIGHT. STAYED ON THE WARMER SIDE OF THE GUIDANCE WITH WINDS STAYING UP. LOW 30S NORTH TO MID 30S SOUTH EXPECTED BY FRIDAY MORNING. HIGH PRESSURE CENTERED NEAR HUDSON BAY RIDGES INTO CENTRAL NC ON FRIDAY. DRY WEATHER AND NEAR NORMAL TEMPS ARE IN THE FORECAST. LIGHT WINDS AND LOW DEWPOINTS FRIDAY NIGHT SHOULD ALLOW TEMPS TO DROP INTO THE MID AND UPPER 20S. NORTHEAST US TROUGH LIFTS OUT ON SATURDAY...ALLOWING SHORTWAVE RIDGE TO ENTER THE AREA. SFC HIGH SHIFTS EAST IN RESPONSE...TURNING OUR WINDS SOUTHERLY BY AFTERNOON. HIGHS A DEGREE OR TWO ABOVE CLIMO EXPECTED. LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... FRONTAL SYSTEM WILL APPROACH CENTRAL NC SATURDAY NIGHT AND CROSS THE AREA SUN. DECENT SLY FLOW AHEAD OF SYSTEM COUPLED WITH SUPPORT ALOFT SUGGEST SHOWERS LIKELY AHEAD OF FRONTAL SYSTEM. PROJECTED WIND FIELD IMPRESSIVE WITH GFS INDICATING 50KTS AT 3K FT. HOWEVER AIRMASS IS RATHER STABLE. PREVIOUS FORECAST OF CHANCE THUNDER FOR THE AFTERNOON HOURS DIFFICULT TO IMPROVE UPON. MODEL TIMING SUGGEST THAT PRECIP CHANCES GREATEST DURING THE DAYLIGHT HOURS SUN...WITH RAIN CHANCES TAPERING OFF WEST-TO-EAST LATE SUN INTO SUN EVENING. WESTERLY FLOW BEHIND SYSTEM WILL ADVECT DRIER AIR BUT AIRMASS APPEARS TO BE JUST SLIGHTLY COOLER WITH BULK OF COOL/COLD AIR ACROSS THE GREAT LAKES INTO NEW ENGLAND. POTENTIAL FOR A NOTICEABLE COOL DOWN BY MID WEEK AS NORTHERN STREAM S/W CROSSES TO OUR NORTH...TEMPORARILY AMPLIFYING TROUGH OVER REGION. LOWERED MAX TEMPS WED DOWN A CATEGORY FROM PREVIOUS FORECAST. DEEP WEST-NW FLOW SUGGEST AIRMASS OVER CENTRAL NC WILL LACK MOISTURE TO GENERATE PRECIP MON-WED. AVIATION /08Z-06Z/... A DIFFUSE STATIONARY FRONT AND WEAK LOW PRESSURE OVER THE AREA HAS ALLOWED LOW LEVEL MOISTURE TO POOL OVER CENTRAL NC OVERNIGHT. THIS HAS LED TO AREAS OF FOG AND STRATUS... ESPECIALLY IN AREAS HAVING EXPERIENCED SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...MAINLY KRWI. THESE CONDITIONS WILL LIKELY PERSIST UNTIL DAYBREAK WITH IFR OR LIFR AT KRWI...KFAY...AND POSSIBLY KRDU. OTHERWISE...VFR CONDITIONS ARE EXPECTED AT ALL TERMINAL SITES BY MID MORNING THU INTO THU EVENING. A DRY COLD FRONT WILL APPROACH FROM THE NW AND CROSS THE AREA THU AFTERNOON. WNW SURFACE WINDS ARE EXPECTED TO BECOME QUITE GUSTY BY AFTERNOON...POSSIBLY UP TO 35 KNOTS. COLDER AIR WILL PUSH INTO THE AREA THU EVENING. -RFG/WSS && .RAH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NCZ021>023-038- 039. && SYNOPSIS... SHORT TERM...BADGETT
Hazardous weather outlook, Feb 22, 4:05 AM EST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 405 AM EST THU FEB 22 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-231100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 405 AM EST THU FEB 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG WILL PERSIST ACROSS CENTRAL NORTH CAROLINA EARLY THIS MORNING. THE FOG WILL BE DENSE IN SOME LOCATIONS...REDUCING VISIBILITIES TO ONE QUARTER MILE OR LESS. VISIBILITIES WILL BEGIN TO IMPROVE BY AN HOUR OR TWO AFTER SUNRISE. A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TODAY. WINDS WILL RAPIDLY INCREASE BEHIND THE FRONT THIS AFTERNOON. SUSTAINED WINDS OF 20 TO 25 MPH AND GUSTS TO 40 MPH ARE EXPECTED. GUSTY WINDS WILL CONTINUE INTO THE EVENING BEFORE DIMINISHING OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JFB
In the hours before
Special weather statement, Feb 22, 12:02 PM EST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1202 PM EST THU FEB 22 2007 NCZ007>011-024>028-040>043-073>078-083>086-088-089-221815- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE- LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...PITTSBORO...RALEIGH...SMITHFIELD... WILSON...ALBEMARLE...TROY...SOUTHERN PINES...SANFORD... LILLINGTON...GOLDSBORO...WADESBORO...ROCKINGHAM...LAURINBURG... RAEFORD...FAYETTEVILLE...CLINTON 1202 PM EST THU FEB 22 2007 ...WINDY CONDITIONS EXPECTED THIS AFTERNOON ACROSS CENTRAL NORTH CAROLINA... A STRONG DRY COLD FRONT WILL MOVE THROUGH CENTRAL NORTH CAROLINA DURING THE AFTERNOON. THE WINDS ALONG AND BEHIND THE FRONT WILL INCREASE TO BETWEEN 20 AND 30 MPH... WITH GUSTS TO 40 MPH. WINDS MAY GUST TO AS HIGH AS 45 MPH LATE THIS AFTERNOON OR EARLY THIS EVENING. THE WINDS WILL GRADUALLY SUBSIDE OVERNIGHT. ALONG WITH THE INCREASED WINDS TODAY... THE TEMPERATURES WILL WARM INTO THE LOWER TO MID 70S. RELATIVE HUMIDITY VALUES WILL DIP TO BETWEEN 25 AND 30 PERCENT. ALTHOUGH A RED FLAG WARNING HAS NOT BEEN ISSUED... ANY BURNING IS NOT RECOMMENDED THIS AFTERNOON DUE TO THE WIND... WARM TEMPERATURES... AND LOWERING RELATIVE HUMIDITIES. WINDS THIS STRONG COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE USE CAUTION WHILE DRIVING ACROSS THE AREA TODAY. BADGETT
Special weather statement, Feb 22, 1:30 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 130 PM EST THU FEB 22 2007 NCZ007>011-024>028-040>043-073>078-083>086-088-089-222215- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE- LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...PITTSBORO...RALEIGH...SMITHFIELD... WILSON...ALBEMARLE...TROY...SOUTHERN PINES...SANFORD... LILLINGTON...GOLDSBORO...WADESBORO...ROCKINGHAM...LAURINBURG... RAEFORD...FAYETTEVILLE...CLINTON 130 PM EST THU FEB 22 2007 ...WINDY CONDITIONS EXPECTED THIS AFTERNOON ACROSS CENTRAL NORTH CAROLINA... A STRONG DRY COLD FRONT WILL MOVE THROUGH CENTRAL NORTH CAROLINA DURING THE AFTERNOON. THE WINDS ALONG AND BEHIND THE FRONT WILL INCREASE TO BETWEEN 20 AND 30 MPH... WITH GUSTS TO 40 MPH. WINDS MAY GUST TO AS HIGH AS 45 MPH LATE THIS AFTERNOON OR EARLY THIS EVENING. THE WINDS WILL GRADUALLY SUBSIDE OVERNIGHT. ALONG WITH THE INCREASED WINDS TODAY... THE TEMPERATURES WILL WARM INTO THE LOWER TO MID 70S. RELATIVE HUMIDITY VALUES WILL DIP TO BETWEEN 25 AND 30 PERCENT. ALTHOUGH A RED FLAG WARNING HAS NOT BEEN ISSUED... ANY BURNING IS NOT RECOMMENDED THIS AFTERNOON DUE TO THE WIND... WARM TEMPERATURES... AND LOWERING RELATIVE HUMIDITIES. WINDS THIS STRONG COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE USE CAUTION WHILE DRIVING ACROSS THE AREA TODAY. BADGETT
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 6:13 AM EST | Dense Fog Advisory | RAH | Alamance, Chatham, Davidson, Durham, Edgecombe, Franklin and 12 more | 3 hr |
| Feb 22, 11:29 AM EST | Wind Advisory | RAH | Alamance, Davidson, Forsyth, Guilford, Randolph | 9 hr |
Nearby
Red Flag Warnings in North Carolina, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.